Overmedicated?

basketlady1!
By basketlady1! Latest Reply 2018-04-07 09:31:39 -0500
Started 2018-03-01 06:12:30 -0600

My A1c is 9.1. I take 2k metformin, 5mg glyburide, & 50 units of Toujeo daily. Today my doctor added 0.6 victoza injection daily. I'm on blood pressure, thryoid, Plavix & cholesterol medicine also. Seems like I'm taking too much diabetic medicine. Can someone help?


8 replies

Type1Lou
Type1Lou 2018-03-03 17:38:32 -0600 Report

Medications, alone, are not the road to good diabetes control. An A1c of 9.1 is too high. Good diabetes management is a combination of medical care and a willingness by the diabetic to make any lifestyle changes in diet and exercise that will improve BG results. Many here have been able to eliminate their diabetes medication by cutting back on their carbohydrate consumption and/or increasing their daily exercise. There is no "one right amount" for everyone. Do you know how many carb grams you currently eat each day? That is a good place to start. Read the food labels of everything you buy and for those foods without labels, get a good carb guide or app that will help you. "Calorie King" is a good one. If your BG's/A1c are too high, reduce your daily carb intake until you achieve better results. It's not easy and requires determination and effort, but the results are well worth it…and may result in fewer meds.

Anonymous
Anonymous 2018-03-24 21:37:55 -0500 Report

Medications work and then they don't work. Currently tortured. Last year I needed no medication. Now I'm at 2K Metformin and seriously ill. Glucose monitoring about ten times a day and it is constantly high. Consume zero carbs, only a little milk lactose, and only lettus, tomato, zucchini. Had to remove oatmeal in the morning. I'm at under 500 calories a day and exercising. Still no change in glucose levels. At the end of my rope. Saw the doctor to see if I could try byduron once again as it helped two years ago. I got laughed at and sent back home with 2K metformin that causes so much gastric upset and gas burping to the point of not being able to sleep, vomiting, and diarrhea that requires disposable garments if I dare go outside any more. There has got to be a better way and doctors should not laugh at patients and tell them they are diseased, it is their fault because they are morbidly obese and send them home to suffer. I am moving down from 500 calories a day to about 200 or 300 because it is easier to vomit mostly water. I wish I could lose weight but at 59 years old being 125 lbs is not not likely to happen. I hate my life. I can do without food but the gastric upset is not tolerable any more. To be mocked is just the end.

suecsdy
suecsdy 2018-04-07 09:31:39 -0500 Report

You are starving yourself. Please start eating more sensibly! 500 calories is extreme. No wonder you don't feel well. Talk to your dr about changing meds as metformin does cause some people troubles. I'd go back on insulin before I put up with that. There are too many other meds that you could try that wouldn't have those side effects. I truly understand about the weight issue as I have the same problem. If your dr is unwilling to help you find the right med for you, it's time to change drs.

FluffyChenille
FluffyChenille 2018-04-04 21:57:51 -0500 Report

Wow…you need to go to another doctor, preferably to an endocrinologist who specializes in diabetes. 125lbs is not overweight by any means. You may need Extended release Metmormin which helps with the stomach distress. However, if it continues you need another form of treatment…and there are other forms. Get a doctor who will work with you. No doctor should be laughing at you. My goodness!

Oneshotbandit
Oneshotbandit 2018-03-22 13:36:34 -0500 Report

I feel for you. My Dr. tells me I have too much protein in my urine (Kidney problems)- this is a new "problem." I'm taking Zetia & Crestor for Cholesterol, Benicar for BP, 1000 mg x2 Metformin (was also taking Actos) & Victoza (0.6 mg) now, Singular. And now my Dr. say I am anemic. IMO I believe that I am taking too many meds and I told him so he just looked at me. He is soon to be replaced. My A1c is 6.1, but he wants it <6.0. BG is under 140 2 hours after eating (when I watch what I eat- nothing too carby) and since taking Victoza my fasting #'s have gone from 130-135 to 106-110 and lost 12.2#s in 7 wks.. Next thing you have to watch out for is Kidney disease, Liver problems, etc. The side effects of some of this drugs makes one wonder which is really bad for you. Just my opinion. Take care. And yes get some weight off, eat right & try to get some exercise! When I was diagnoised w/T2 my BG was 225 (fasting) and my A1c was ONLY 6.9! Take care and try something to get off some of the meds!

msann
msann 2018-03-02 14:07:06 -0600 Report

hello are you exercising walking then you can tell if you move that medicine threw good luck

Just Joyce
Just Joyce 2018-03-01 18:06:44 -0600 Report

The only person who can help you is your doctor. If you feel you are on too many medications talk to him or her.

You don't say if you have made any changes to your lifestyle such as lowering your carb intake and adding exercise. If you have done none of that, no wonder your doctor is adding medications.

haoleboy
haoleboy 2018-03-01 12:50:53 -0600 Report

the only person that can help is your doctor … talk to her/him and express your concerns
(I would be concerned also given that your A1c was "only" 9.1)
assuming you're type 2 …
have you made lifestyle changes as well? many find that a low carbohydrate way of eating, attaining and maintaining their ideal weight, increasing exercise, and reducing stress can be just as effective as medication.
again … talk to your doctor.
-
❤ eat as if your life depends on it
Steve